Ultram ER and / or Food allergies---UPDATE!!!

Discussion in 'Fibromyalgia Main Forum' started by peachums, Sep 23, 2011.

  1. peachums

    peachums Member

    Hi All! I am having a wierd problem and I am coming to the experts!

    I have taken ultram er in various strengths since mid 2005.

    I also have had this odd allergy reaction since 2007. A couple times a month, my sinsus get all plugged up, sick to my stomach, can't sleep, feeling like I have the flu. It lasts for
    24 hours.

    I assosiated it to a food allergy and I quit tannins. No ice tea, no wine, no beer, no bread made with barley, no vanilla so no ice cream, very little eating out, etc.

    Today I got sick and as far as I know I did not eat anything wrong!

    So- has anyone ever had this type of reaction from Ultram or tramadol?

    If this was a food allergy or intolerence- would the reaction last for 24 hours?

    Oh- I tried to quit the ultram. It was not pretty. So- I have reduced to 200 mg and I am gonna try 100 mgs and then quit.

    thanks in advance for reading this and any help you can give me.

    [This Message was Edited on 09/23/2011]
    [This Message was Edited on 09/25/2011]
    [This Message was Edited on 04/23/2012]
  2. HU1981

    HU1981 New Member

    it never stops always low grade upset stomach and constipation and the pharmacist wants me to take Tylenol with it but my stomach really hurt then so I was not insured for 2 mths and was off the tramadol .

    The pain breaking through was extreme - I may lose my job because I couldn't make it to work on time most days this summer due to the exhaustion and pain even though I finally spent my bill money to get back on my meds - but I never considered an allergy.

    I just thought I better try an herbal pain remedy before this runs out cause I could make sure no one could ever take me off that since it's nonprescription and then the side effects and that dosage was also in their hands so I went several mths with the pain constantly breaking through before the next dose was due before they relented and increased it from 2 pills to 5-50mg pills/daily.

    I also read in a book on chronic pain that tramadol wasn't indicated in the management of fibromyalgia so I took the book back to the library.
    Let us know what you find out.
    [This Message was Edited on 09/29/2011]
  3. peachums

    peachums Member

    I have been "sick" for 3 days out of 10. Very sad--cannot eat, getting the runs for hours. I am seeing an allergist now but I am starting to think it is nothing I am eating! I think it is fibro or even chronic fatige....who knows? thanks for reading and answering-- I am off to do more research..
  4. peachums

    peachums Member

    Seems I have a bad reaction to decongestants! I was taking them because I was constantly stuffed up and congested. Turns out I have non allergic rhinutus (forgive my spelling) that should be treated with nasal sprays. I cannot take the strong decongestants (like 24 hour pills) without RLS and stomach upset.
    I can use sudafed (much less medicine for a shorter amt of time!)
    thanks all for the help--no food allergies!